MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT ACT KAOLIN CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT ACT KAOLIN CARTRIDGE
Catalog Number 03P87-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 05/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2026, abbott point of care was contacted by a customer regarding i-stat act kaolin cartridges that yielded a discrepant result on a patient.There were no other results presented, no patient information, nor details surrounding the event.Product lot information is also unknown at the time of this report.There return product is not available for investigation.Information has been requested but to no avail.Date: result: (b)(6) 2026, 205; the was no test/collect time for the one result.The customer stated that the "patient ended up having massive cerebral hemorrhage in the recovery room." however, there were no details to the patient's condition, final outcome.Information was requested but to no avail.At this time there is no reason to suspect a malfunction exists.Nor reason to believe the i-stat result of 205 seconds caused or contributed to the event.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.An investigation is underway.Per i-stat system manual (art: 714185-00q), the i-stat kaolin activated clotting time (kaolin act) test is an in vitro diagnostic test that uses fresh, whole blood.And is used to monitor high-dose heparin anticoagulation frequently associated with cardiovascular surgery.

Brand Name
I-STAT ACT KAOLIN CARTRIDGE
Common Device Name
ACT KAOLIN CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540-3629
6136885949
MDR Report Key25531410
Report Number2245578-2026-00126
Device Sequence Number9616849
Product Code JBP
UDI-Device Identifier10054749000156
UDI-Public10054749000156
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K023582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03P87-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown